Thunderstorm Wind, Paulding
- When
- June 28, 7:29 PM EST
- Where
- Paulding County, Antwerp
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.183, -84.733
Law enforcement reported trees down near Antwerp.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 28, 6:30 PM EST, 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 630 PM EST SAT JUN 28 2003 00GMT TAF DISCUSSION... S/WV MOVG ACRS AREA GENERATING SCATTERED TSTMS UPSTREAM OF FWA/SBN. HAVE CARRIED TEMPO TSTMS THIS EVE. ANOTHER S/WV DROPPING SE INTO THE AREA LATER TONIGHT COULD CAUSE MORE CONVECTION IN THE CWA. ACTIVITY EXPECTED TO BE SCT SO NOT ENUF CONFIDENCE TO ADD TO TAF ATTM. FOR SUNDAY, DRIER AIR XPCD TO BE MOVG INTO THE AREA SO JUST SCT CU THRU MOST OF THE DAY. JT SHORT TERM DISCUSSION... FORECAST CHALLENGES ARE SEVERE STORM POTENTIAL THIS EVENING AND POPS FOR MONDAY AFTERNOON AND NIGHT. WATER VAPOR LOOP INDICATED MID LEVEL SHORTWAVE CROSSING LAKE MICHIGAN AND ILLINOIS. SURFACE ANALYSIS INDICATED COLD FRONT EXTENDING FROM NEAR GRAND RAPIDS MI TO JOLIET IL...THEN ARCING WEST NORTHWEST INTO IOWA. SCATTERED STORMS WERE ALONG FRONTAL BOUNDARY IN AREA OF MOISTURE CONVERGENCE AND INSTABILITY. WOLCOTT PROFILER INDICATED 45 KT WINDS AT 10K FT...WITH 88D VAD WIND PROFILER ALSO INDICATING SIMILAR WIND FIELD. WET BULB ZERO HEIGHTS AROUND 9K FT ALSO FAVORABLE FOR HAIL. LIMITING FACTORS APPEAR TO BE UPPER LEVEL DYNAMICS AND CLOUD COVER WHICH LIMITED AIRMASS DESTABILIZATION TODAY. ALL CONSIDERED...WILL GO WITH SCATTERED WORDING FOR TONIGHT AND WILL MENTION SEVERE STORMS POSSIBLE. COLD FRONT WILL BE SLOW TO SHIFT SOUTH OUT OF AREA ON SUNDAY...SO WILL CONTINUE WITH A LOW CHANCE POP. MODEL UNCERTAINTY EXISTS WITH SYSTEM SLIDING ACROSS MISSISSIPPI AND OHIO VALLEY MONDAY AND MONDAY NIGHT. GFS LOOKS TOO STRONG WITH THIS SYSTEM...HAVING TRENDED EVEN DEEPER. EVEN ETA SUGGESTS SOME POTENTIAL...THOUGH...FOR SHOWERS AND STORMS TO SLIP INTO SOUTHERN CWFA. THUS...HAVE INTRODUCED A LOW CHANCE POP FOR SOUTHERN TIER COUNTIES. KEPT TUE PERIOD DRY AS HIGH PRESSURE BUILDS IN. BASED ON CURRENT DEWPOINTS...LAST NIGHTS LOWS AND TRAJECTORIES...FAVOR WARMER FWC AND MET LOWS FOR TONIGHT. A BLEND OF COOLER MAV AND WARMER MET AND FWC HIGHS LOOKS GOOD FOR SUNDAY AND MONDAY. EXTENDED DISCUSSION... FORECAST CHALLENGE CONTINUES TO BE THUNDERSTORM POTENTIAL FOR FRIDAY. DIFFERENCES EXIST WITH GFS...GEM AND ECMWF. ECMWF CONTINUES TO INDICATED A MORE PRONOUNCED 500 MB RIDGE AND FARTHER NORTHWARD SOLUTION OF COLD FRONT THAN GFS. EVEN GFS SOLUTION INDICATES LITTLE UPWARD MOTION AND MARGINAL MOISTURE FIELD. GIVEN UNCERTAINTY AND FOR FORECAST TO FORECAST CONTINUITY...WILL KEEP DRY. .IWX... IN...NONE. MI...NONE. OH...NONE. BARJENBRUCH/SKIP
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-291030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 525 AM EST SAT JUN 28 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR AHEAD OF A COLD FRONT. THERE IS A CHANCE THAT A FEW STORMS LATE THIS AFTERNOON AND EVENING MAY CONTAIN ISOLATED DAMAGING WIND GUSTS OR HAIL TO ONE INCH IN DIAMETER. THE GREATEST POTENTIAL FOR SEVERE STORMS IS ALONG AND WEST OF A LOGANSPORT TO WARSAW TO THREE RIVERS LINE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH INDEPENDENCE DAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY. HOWEVER...SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME FOR SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE LATE THIS AFTERNOON AND EVENING. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
0355 PM EST SAT JUN 28 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0328 PM 5 ESE VANDALIA MI WIND DAMAGE
06/28/03 CASS LARGE TREES DOWN
WAMSLEYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
0357 PM EST SAT JUN 28 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0344 PM THREE RIVERS MI WIND DAMAGE
06/28/03 ST. JOSEPH RAILROAD CROSSING ARMS
BLOWN OFF
WAMSLEYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
0433 PM EST SAT JUN 28 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0418 PM 1 NE BRONSON MI WIND DAMAGE
06/28/03 BRANCH 12 INCH TREE LIMBS DOWN
WAMSLEYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
0455 PM EST SAT JUN 28 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM 1 NW LITCHFIELD MI WIND DAMAGE
06/28/03 HILLSDALE 2 TREES DOWN ACROSS ROAD
WAMSLEYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
0456 PM EST SAT JUN 28 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0435 PM 1 E LITCHFIELD MI WIND DAMAGE
06/28/03 HILLSDALE TREES AND POWER LINES DOWN
WAMSLEYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
0723 PM EST SAT JUN 28 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0703 PM FORT WAYNE IN WIND DAMAGE
06/28/03 ALLEN TREES REPORTED DOWN
WAMSLEYThe Northern Indiana radar (KIWX), 83 km away, was scanning. The volume nearest the first event began at 00:27 UTC.
1 thunderstorm wind. Local standard time, as filed.
Law enforcement reported trees down near Antwerp.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5362940.